Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2016, 5:02 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 21, 2016, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
558
WUUS53 KJKL 212102
SVRJKL
KYC071-195-212145-
/O.NEW.KJKL.SV.W.0077.160621T2102Z-160621T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
EAST CENTRAL FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 545 PM EDT
* AT 502 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KIMPER TO HONAKER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...MARTIN...BIGGS...JAMBOREE...CHLOE...
DANA...BELCHER...TOONERVILLE...ROCKHOUSE...BETSY LAYNE...
MARROWBONE...FISHTRAP LAKE...RACCOON...HAROLD...SHELBIANA...
COAL RUN...ARGO...FEDSCREEK AND GARDEN VILLAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY NEAR MILE MARKER 8.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 8.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 3.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 14 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3732 8227 3732 8247 3756 8279 3757 8226
3748 8206
TIME...MOT...LOC 2102Z 302DEG 30KT 3752 8230 3752 8267
HAIL...0.75IN
WIND...60MPH
$$
KAS2 follow-up statements
895
WWUS53 KJKL 212115
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT TUE JUN 21 2016
KYC071-195-212145-
/O.CON.KJKL.SV.W.0077.000000T0000Z-160621T2145Z/
PIKE KY-FLOYD KY-
515 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL PIKE AND EAST CENTRAL FLOYD COUNTIES...
AT 515 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLEMAN TO NEAR PIKEVILLE...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...MARTIN...BIGGS...JAMBOREE...CHLOE...
DANA...BELCHER...TOONERVILLE...ROCKHOUSE...BETSY LAYNE...
MARROWBONE...FISHTRAP LAKE...RACCOON...HAROLD...SHELBIANA...
COAL RUN...ARGO...FEDSCREEK AND GARDEN VILLAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY NEAR MILE MARKER 8.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 8.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 3.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 14 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3732 8227 3732 8247 3756 8279 3757 8226
3748 8206
TIME...MOT...LOC 2115Z 302DEG 30KT 3747 8219 3747 8256
HAIL...0.75IN
WIND...60MPH
$$
GEOGERIAN897
WWUS53 KJKL 212142
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT TUE JUN 21 2016
KYC071-195-212152-
/O.EXP.KJKL.SV.W.0077.000000T0000Z-160621T2145Z/
PIKE KY-FLOYD KY-
542 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE AND EAST CENTRAL
FLOYD COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3732 8227 3732 8247 3756 8279 3757 8226
3748 8206
TIME...MOT...LOC 2142Z 302DEG 30KT 3747 8219 3747 8256
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 21, 3:45 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Jackson KY 345 PM EDT TUE JUN 21 2016 .SHORT TERM...(This evening through Wednesday night) Issued at 343 PM EDT TUE JUN 21 2016 Current surface analysis as of 1930z features a line of convection along and just ahead of a nearly washed out boundary tracking southeast through eastern Kentucky. Some readily available shear and ample instability at the start of this event has allowed for some rotation in the storms as some have even had supercell characteristics. Otherwise with a good mid level jet in place the main concern will continue to be for wind through the rest of the afternoon. As the afternoon wanes into the early evening hours, surface instability will eventually weaken with the loss of heating and lack of support. Would expect this to occur by 00z. Heading into tonight, as the convection from earlier today begins to dissipate as it slides southeast, a new low pressure system and associated cluster of storms develops and begins to track southeast. As this occurs, a developing warm front lifts northeast as southwesterly warm and moist air increases. This next round begins to ramp up and track into the area in the mid morning hours on Wednesday morning. The question here will be how early the activity arrives and amount of coverage. If convection lingers through the morning, afternoon heating and increased instability will be stunted with a lesser severe threat on Wednesday afternoon. With a slight risk of severe storms slated for Wednesday, the main threat will be confined to the north and northeastern portions of eastern Kentucky. The NAM and GFS hint at early convection will be concentrated over the south and southwest Wednesday morning before transitioning to the northeast through the day as the warm front develops. By Wednesday night as the front lifts through the area, skies will begin to clear out in the south with fog development then becoming a concern. The main question over the next couple of days for this pattern will be despite the ample instability each day, organization of strong to severe convection can depend on timing of arrival and max heating and debris from previous dying MCS cutting off instability from future developing ones .LONG TERM...(Thursday through Tuesday) Issued at 313 PM EDT TUE JUN 21 2016 The long term period will be dominated by a southern US ridge and shortwave impulses embedded within the northern stream flow. At the start of the period, the southern ridge will hold steady just south of Kentucky as the northern stream begins to amplify. This northern stream amplification will allow for a northern stream impulse to skirt by Kentucky on Friday. The ridge extends its influence north over the region on Saturday and Sunday, though another trough rides east along the US/Canadian border. Ahead of this feature's push toward the Great Lakes, energy will scoot along the northern extent of the ridge to affect Kentucky mainly Monday and Tuesday, with some significant height falls expected. The trough axis approaches East Kentucky Wednesday night into Thursday with additional energy ahead of the trough. At the surface, a trailing cold front extending from a low pressure system over the Great Lakes will pass through the region late Thursday into Friday. Depending on the timing of the frontal passage, strong to severe storms may be possible with this frontal passage. The front is expected to push south of Kentucky by the end of the work week which should allow for a mostly dry weekend across the forecast area. Precipitation chances then increase through the rest of the forecast period as heat and humidity build back in, with convection possible each day. Temperatures will remain warm throughout the period with highs generally in the mid to upper 80s and lows in the upper 60s. The warmest days of the period will be over the weekend where temperatures could surpass the 90 degree mark. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 202 PM EDT TUE JUN 21 2016 Main impacts to aviation across eastern Kentucky will be this evening into early tonight as showers and thunderstorms will be moving southeast through the area mainly impacting SYM, JKL, LOZ and SJS with IFR and below impacts. Expect a break in the activity by 00z as the warm front lifts northeast. This will however, also allow additional fog development as some areas clear out from 00z to 08z. By 12z, another round of showers and thunderstorms will be diving southeast through the area ahead of a cold front. This will provide another round of IFR and below conditions by the end of the TAF period. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...SHALLENBERGER LONG TERM...JVM AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 21, 2:44 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 244 PM EDT TUE JUN 21 2016 KYZ044-050>052-058>060-069-088-104-106>120-222145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE... ANNVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 244 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING...SOME STORMS MAY BE SEVERE THROUGH THIS AFTERNOON MAINLY SOUTH OF THE I-64 CORRIDOR. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO- GROUND LIGHTNING. SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN ON SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TODAY THROUGH THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS LATER IN THE WEEK AS WELL. KYZ068-079-080-083>087-222145- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE... SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE 244 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN ON SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER ON WEDNESDAY AND THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS LATER IN THE WEEK AS WELL. JMW/SHALLENBERGER
In the hours before
Special weather statement, Jun 21, 4:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 403 PM EDT TUE JUN 21 2016 KYZ111-112-114-212030- LEE-OWSLEY-BREATHITT- 403 PM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT LEE...OWSLEY...BREATHITT... AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER LONE...OR NEAR BOONEVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...QUICKSAND...ATHOL...PORTSMOUTH...SALDEE...LEROSE... LOST CREEK...CANOE...COPLAND...NOCTOR...GUERRANT...DUMONT... HOWARD CREEK...YEADON...WHICK...OAKDALE...JETTS CREEK...CURT... GENTRY AND HADDIX. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3749 8367 3756 8365 3757 8331 3740 8332 TIME...MOT...LOC 2003Z 271DEG 27KT 3751 8358 KAS
Local storm report, Jun 21, 4:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 W NORTH IRVINE 37.71N 84.02W
06/21/2016 ESTILL KY EMERGENCY MNGR
TREES DOWN ON SAND HILL ROAD.
0330 PM TSTM WND DMG 3 NE WAGERSVILLE 37.66N 83.91W
06/21/2016 ESTILL KY EMERGENCY MNGR
TREES DOWN ON BARNES MOUNTAIN ROAD.
0330 PM TSTM WND DMG PITTS 37.71N 83.88W
06/21/2016 ESTILL KY EMERGENCY MNGR
TREES DOWN ON TIPTON RIDGE ROAD.
&&
JCARICOSpecial weather statement, Jun 21, 4:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT TUE JUN 21 2016
KYZ069-112-114>117-212045-
JACKSON-PERRY-OWSLEY-LESLIE-BREATHITT-CLAY-
419 PM EDT TUE JUN 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...PERRY...
OWSLEY...LESLIE...BREATHITT...CLAY...
AT 418 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHOP BRANCH TO THOMAS TO VALJEAN...AND MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BUCKHORN...CROCKETTSVILLE...SIDELL...SOURWOOD...
BEAR BRANCH...SACKER GAP...TAFF...FOGERTOWN...BUCKHORN LAKE S.P....
WELCHBURG...CHESTNUTBURG...ROYRADER...MOSLEY BEND...FALL ROCK...
THOMAS...VALJEAN...TYNER...GOBBARD AND PANCO.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 26 AND 51.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3721 8394 3725 8394 3725 8399 3746 8412
3735 8378 3744 8344 3720 8330 3712 8363
TIME...MOT...LOC 2018Z 329DEG 20KT 3739 8400 3730 8375 3735 8352
KASSpecial weather statement, Jun 21, 4:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT TUE JUN 21 2016
KYZ087-088-212100-
BELL-HARLAN-
432 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST PINEVILLE...OR
OVER PINEVILLE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...VARILLA...CALVIN...MIRACLE...OAKS...CUBAGE...PONZA...
STRAIGHT CREEK...CLEAR CREEK SPRINGS...MELDRUM...HUTCH...FERNDALE...
WASIOTO...WALLSEND...EAST PINEVILLE AND SHELALY.
THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 6 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3672 8379 3680 8372 3670 8335 3667 8343
3667 8351 3665 8355 3665 8356 3664 8358
3664 8361 3663 8362 3662 8364
TIME...MOT...LOC 2031Z 303DEG 25KT 3674 8366
KASLocal storm report, Jun 21, 4:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 ESE PINEVILLE 36.76N 83.68W
06/21/2016 BELL KY TRAINED SPOTTER
ONE TREE DOWN ON BIRD BRANCH ROAD. ALSO HAD DIME-SIZED
HAIL.
&&
GEOGERIANSpecial weather statement, Jun 21, 4:51 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT TUE JUN 21 2016
KYZ110-120-212115-
FLOYD-PIKE-
451 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...PIKE...
AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER META...OR 7 MILES
NORTHEAST OF PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...ELKHORN CITY...
MARTIN...ALLEN...CHLOE...FISHTRAP LAKE...ASHCAMP...RACCOON...
BAMMER...HAROLD...SHELBIANA...GARDEN VILLAGE...OSBORN...CEDARVILLE...
HONAKER...GALVESTON...BLUE MOON AND GRETHEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 13.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 16.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 11.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 7 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3727 8235 3723 8249 3762 8279 3765 8237
3744 8211
TIME...MOT...LOC 2051Z 325DEG 41KT 3755 8242
KASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:04 PM EDT | Special Weather Statement | JKL | Morgan | 26 min |
| Jun 21, 2:16 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 44 min |
| Jun 21, 2:34 PM EDT | Special Weather Statement | JKL | Powell | 56 min |
| Jun 21, 2:49 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 56 min |
| Jun 21, 2:56 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 34 min |
| Jun 21, 2:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 46 min |
| Jun 21, 3:19 PM EDT | Special Weather Statement | JKL | Morgan | 26 min |
| Jun 21, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Powell, Wolfe | 35 min |
| Jun 21, 3:56 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 34 min |
| Jun 21, 4:03 PM EDT | Special Weather Statement | JKL | Breathitt | 27 min |
| Jun 21, 4:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Owsley, Rockcastle | 3 hr |
| Jun 21, 4:19 PM EDT | Special Weather Statement | JKL | Clay, Jackson | 26 min |
| Jun 21, 4:28 PM EDT | Areal Flood Advisory | JKL | Martin, Pike | 2 hr |
| Jun 21, 4:32 PM EDT | Special Weather Statement | JKL | Bell | 28 min |
| Jun 21, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 19 min |
| Jun 21, 4:51 PM EDT | Special Weather Statement | JKL | Pike | 24 min |
| Jun 21, 5:08 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 21, 5:13 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee | 2 hr |
| Jun 21, 5:25 PM EDT | Special Weather Statement | JKL | Laurel | 35 min |
| Jun 21, 5:59 PM EDT | Special Weather Statement | JKL | Bell, Knox | 46 min |
| Jun 21, 6:37 PM EDT | Special Weather Statement | JKL | Knox | 23 min |
| Jun 21, 7:29 PM EDT | Areal Flood Advisory | JKL | Clay | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.